Alert archive / Texas / Marine Weather Statements in 2006

Marine Weather Statement 21, NWS Brownsville, TX

July 6, 2006

NWS Brownsville, TX issued this marine weather statement at Jul 6, 2006, 10:57 AM CDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jul 6, 2006, 10:57 AM CDT (15:57 UTC)
Expired
Jul 6, 2006, 1:00 PM CDT
In force
2 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS74 KBRO 061557
MWSBRO

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1057 AM CDT THU JUL 6 2006

GMZ135-155-175-061800-
/X.NEW.KBRO.MA.S.0021.060706T1600Z-060706T1800Z/
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1057 AM CDT THU JUL 6 2006

...HEAVY RAIN PRODUCING SHOWERS AND THUNDERSTORMS ENTERING THE
LOWER TEXAS GULF WATERS...

AT 1050 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN
BROWNSVILLE INDICATED SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS FROM JUST EAST OF BAFFIN BAY OUT TO 60 NAUTICAL
MILES OFFSHORE. THIS ACTIVITY IS DRIFTING SOUTH AT AROUND 5 MPH
AND IS PRODUCING TORRENTIAL DOWNPOURS...LIGHTNING AND BRIEF WIND
GUSTS FROM 20 TO 30 KNOTS. THESE SHOWERS AND THUNDERSTORMS WILL
PERSIST ACROSS THE LOWER TEXAS BAY AND GULF WATERS THROUGH 1 PM
THIS AFTERNOON.  

IF CAUGHT IN THESE STORMS...MARINERS SHOULD STAY BELOW DECK IF
POSSIBLE...AND SHOULD KEEP AWAY FROM UNGROUNDED METAL OBJECTS.

MARINERS SHOULD MONITOR NOAA WEATHER RADIO FOR THE LATEST
INFORMATION...FORECASTS...AND WARNINGS.

$$

SPEECE

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this marine weather statement went out at Jul 6, 9:45 AM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 6, 9:45 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
945 AM CDT THU JUL 6 2006

.DISCUSSION...THE BRO SOUNDING THIS MORNING SHOWED A PRECIP WATER OF
2.09 AND A K-INDEX OF 34.  SHOWERS AND THUNDERSTORMS WILL INCREASE
TO NUMEROUS BY THIS AFTERNOON AS A LOW LEVEL TROUGH OF LOW PRESSURE
HELPS TRIGGER SHOWERS AND THUNDERSTORMS.  WILL CONTINUE A FLOOD
WATCH FOR THE AREA THROUGH THIS EVENING.  SHOWERS AND THUNDERSTORMS
SHOULD DECREASE TONIGHT AND THEN INCREASE AGAIN BY FRIDAY THROUGH
EARLY SUNDAY MORNING AS A RESULT OF MID-LEVEL DISTURBANCES...DAYTIME
HEATING...AND MOISTURE CONTINUING TO POOL WITHIN THE AREA. SUNDAY
AFTERNOON THROUGH WEDNESDAY...DRIER ATMOSPHERE WILL SUPPORT A RETURN
TO MORE ISOLATED SHOWERS AND THUNDERSTORMS.  PREVIOUS FORECAST
PACKAGE LOOKS GOOD AT THIS TIME.  NO UPDATES NEEDED AT THIS TIME.
&&

.MARINE...BUOY020 AND MTRPIL BOTH SHOW LIGHT TO MODERATE SOUTHERLY
SURFACE WINDS CONTINUING ALONG THE LOWER TEXAS COASTLINE THIS
MORNING WITH SWELLS AT THE BUOY HOLDING NEAR 3 FEET. WWIII GUIDANCE
MAINTAINS THE BENIGN CONDITIONS IN THE SHORT TERM AND THIS IS
HANDLED PRETTY WELL IN THE CURRENT CWF.  NO MAJOR CHANGES NEEDED.
&&

.AVIATION...SOME ISOLATED CONVECTION IS BEGINNING TO FIRE TO THE
NORTH OF THE LOWER RGV.  ALTHOUGH CEILINGS AND VSBYS ARE PRETTY GOOD
NOW AROUND THE REGION...AS THIS ACTIVITY BUILDS FURTHER DOWN THE
TEXAS COASTLINE...CONDITIONS WILL LIKELY DETERIORATE MORE LATER THIS
AFTERNOON.  WILL HANDLE THIS OVERALL SITUATION WITH TEMPO GROUPS
COVERING THE AFTERNOON AND EARLY EVENING CONVECTION.  MODEL GUIDANCE
TENDS TO TREND DOWN POPS THROUGH THE OVERNIGHT PERIODS AND WILL WORD
THE TAFS ACCORDINGLY.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...FFA (FLASH FLOOD WATCH) ALL ZNS
OF DEEP S TX FM 9 AM THRU 9 PM TDY.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...65
MARINE/AVIATION/MESO...60/LERMAN
Hazardous weather outlook, Jul 6, 5:00 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 AM CDT THU JUL 6 2006

TXZ248>257-071100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
500 AM CDT THU JUL 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

MORE THUNDERSTORM DEVELOPMENT IS EXPECTED BY AFTERNOON...BRINGING
FLOODING RAINS TO MANY SATURATED AREAS OF THE RIO GRANDE VALLEY. A
FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE RIO GRANDE VALLEY FROM
9 AM UNTIL 9 PM. RAINFALL TOTALS OF 2 TO 4 INCHES ARE POSSIBLE IN
THIS AIRMASS...CREATING THE CHANCE FOR DANGEROUS FLASH FLOODING.
REMEMBER...NEVER DRIVE YOUR VEHICLE INTO WATERS OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WITH HEAVY RAINFALL WILL PERSIST THROUGH THE WEEKEND.
THE RISK OF FLOODING WILL CONTINUE...ALONG WITH ISOLATED SEVERE
THUNDERSTORM DEVELOPMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY FLASH FLOODING OR ANY SEVERE
WEATHER THAT THEY OBSERVE TO THE NATIONAL WEATHER SERVICE OFFICE IN
BROWNSVILLE.

PHILO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 5:06 AM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more14 hr
Jul 6, 1:41 PM CDTMarine Weather StatementBRO2 hr

Nearby

Marine Weather Statements in Texas, 2006Every marine weather statement in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.